Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 22, NWS Morristown, TN

December 23, 202031 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Dec 23, 2020, 11:37 PM EST for 31 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2020, 11:37 PM EST (04:37 UTC)
Expired
Dec 24, 2020, 9:51 AM EST
In force
10 hr
Issued by
NWS Morristown, TN
All 40 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 516 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1958 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
516 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

295 
WWUS74 KMRX 240437 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
1137 PM EST Wed Dec 23 2020

TNZ018-041-043-045-047-072-074-087-241300-
/O.CON.KMRX.HW.W.0009.000000T0000Z-201224T1700Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
1137 PM EST Wed Dec 23 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST THURSDAY...

* WHAT...South winds 25 to 40 mph with gusts up to 80 mph 
  expected. The highest gusts will be late tonight and early 
  Thursday morning.

* WHERE...Mountains and Foothills of far east Tennessee.

* WHEN...Tonight Through noon EST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Isolated power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ012-013-035-036-067-068-081>085-098>100-241200-
/O.NEW.KMRX.WI.Y.0022.201224T0437Z-201224T1200Z/
Scott-Campbell-Morgan-Anderson-Roane-Loudon-Sequatchie-Bledsoe-
Rhea-Meigs-McMinn-Marion-Hamilton-Bradley-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Pine Orchard, High Point, Petros, Oak Ridge, Clinton,
Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Cagle, Dunlap, Cartwright, 
Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville,
Brayton, Dayton, Evensville, Old Washington, Grandview, 
Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, 
South Pittsburg, Haletown (Guild), Jasper, Martin Springs, 
Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, 
and Tasso
1137 PM EST Wed Dec 23 2020 /1037 PM CST Wed Dec 23 2020/

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST /6 AM CST/ THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of east Tennessee.

* WHEN...Until 7 AM EST /6 AM CST/ Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ060-061-TNZ014>017-037>040-042-044-046-069>071-073-086-101-102-
VAZ001-002-005-006-008-241300-
/O.NEW.KMRX.WI.Y.0022.201224T0437Z-201224T1500Z/
Cherokee-Clay-Claiborne-Hancock-Hawkins-Sullivan-Union-Grainger-
Hamblen-Northwest Cocke-Northwest Greene-Washington-
Northwest Carter-Knox-Jefferson-Northwest Blount-North Sevier-
Northwest Monroe-West Polk-East Polk-Lee-Wise-Scott-Russell-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, 
Bristol TN, South Holston Dam, Maynardville, Norris Lake, 
Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, 
Alpha, Morristown, Russellville, Bybee, Newport, Greeneville, 
Johnson City, Elizabethton, Bearden, Knoxville, Lake Forest, 
Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, 
White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, 
Sevierville, Seymour, Pigeon Forge, Sweetwater, Madisonville, 
Bullet Creek, Conasauga, Archville, Benton, Parksville, Reliance,
Big Frog Mountain, Ducktown, Turtletown, Big Stone Gap, Norton, 
Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon,
Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, 
and Abingdon
1137 PM EST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of east Tennessee, southwest Virginia and 
  southwest North Carolina.

* WHEN...Until 10 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TD
2 follow-up statements
239 
WWUS74 KMRX 240816
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
316 AM EST Thu Dec 24 2020

TNZ018-041-043-045-047-072-074-087-241700-
/O.CON.KMRX.HW.W.0009.000000T0000Z-201224T1700Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
316 AM EST Thu Dec 24 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...South winds 25 to 40 mph with gusts up to 80 mph
  expected. 

* WHERE...Mountains and Foothills of far east Tennessee.

* WHEN...Until Noon EST Today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Isolated power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TNZ012-013-035-036-067-068-081>085-098>100-241200-
/O.CON.KMRX.WI.Y.0022.000000T0000Z-201224T1200Z/
Scott-Campbell-Morgan-Anderson-Roane-Loudon-Sequatchie-Bledsoe-
Rhea-Meigs-McMinn-Marion-Hamilton-Bradley-
Including the cities of Big South Fork National, Oneida, 
Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle,
La Follette, Elk Valley, Jellico, White Oak, Caryville, 
Royal Blue, Pine Orchard, High Point, Petros, Oak Ridge, Clinton,
Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Cagle, Dunlap, Cartwright, 
Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville,
Brayton, Dayton, Evensville, Old Washington, Grandview, 
Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, 
South Pittsburg, Haletown (Guild), Jasper, Martin Springs, 
Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, 
and Tasso
316 AM EST Thu Dec 24 2020 /216 AM CST Thu Dec 24 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS
MORNING...

* WHAT...South winds 15 to 30 mph with gusts up to 40 mph.

* WHERE...Plateau and Western Section of the Tennessee Valley,
  generally along and west of Interstate 75.

* WHEN...Until 7 AM EST /6 AM CST/ Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ060-061-TNZ014>017-037>040-042-044-046-069>071-073-086-101-102-
VAZ001-002-005-006-008-241500-
/O.CON.KMRX.WI.Y.0022.000000T0000Z-201224T1500Z/
Cherokee-Clay-Claiborne-Hancock-Hawkins-Sullivan-Union-Grainger-
Hamblen-Northwest Cocke-Northwest Greene-Washington-
Northwest Carter-Knox-Jefferson-Northwest Blount-North Sevier-
Northwest Monroe-West Polk-East Polk-Lee-Wise-Scott-Russell-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Lone Mountain, Sandlick, Springdale, Arthur, 
Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, 
Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, 
Bristol TN, South Holston Dam, Maynardville, Norris Lake, 
Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, 
Alpha, Morristown, Russellville, Bybee, Newport, Greeneville, 
Johnson City, Elizabethton, Bearden, Knoxville, Lake Forest, 
Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, 
White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, 
Sevierville, Seymour, Pigeon Forge, Sweetwater, Madisonville, 
Bullet Creek, Conasauga, Archville, Benton, Parksville, Reliance,
Big Frog Mountain, Ducktown, Turtletown, Big Stone Gap, Norton, 
Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon,
Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, 
and Abingdon
316 AM EST Thu Dec 24 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...South winds 15 to 30 mph with gusts up to 40 mph.

* WHERE...Eastern sections of the Tennessee Valley, southwest 
  Virginia and southwest North Carolina.

* WHEN...Until 10 AM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
068 
WWUS74 KMRX 241451 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
951 AM EST Thu Dec 24 2020

TNZ018-041-043-045-047-072-074-087-241600-
/O.CAN.KMRX.HW.W.0009.000000T0000Z-201224T1700Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
951 AM EST Thu Dec 24 2020

...HIGH WIND WARNING IS CANCELLED...

Winds have diminished below warning criteria, but it will remain
breezy this afternoon as a cold front pushes across the area.

$$

NCZ060-061-TNZ014>017-037>040-042-044-046-069>071-073-086-101-102-
VAZ001-002-005-006-008-241600-
/O.CAN.KMRX.WI.Y.0022.000000T0000Z-201224T1500Z/
Cherokee-Clay-Claiborne-Hancock-Hawkins-Sullivan-Union-Grainger-
Hamblen-Northwest Cocke-Northwest Greene-Washington-
Northwest Carter-Knox-Jefferson-Northwest Blount-North Sevier-
Northwest Monroe-West Polk-East Polk-Lee-Wise-Scott-Russell-
951 AM EST Thu Dec 24 2020

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory criteria, but it will remain
breezy this afternoon as a cold front pushes across the area.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 23, 10:45 PM EST, 52 minutes earlier.

Area forecast discussion, Dec 23, 10:45 PM EST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Morristown TN
1045 PM EST Wed Dec 23 2020

.UPDATE...
EVENING UPDATE.

&&

.DISCUSSION...
Showers have increased dramatically across middle Tennessee ahead
of mid level trough as intense low pressure area over the western
Great Lakes moves into southern Canada and the associated cold
front is now moving into west Tennessee late this evening. A line
of showers and thunderstorms was moving through west Tennessee at
this time.

Strong south to southeast winds from the pressure gradient from
higher pressure over western North Carolina to the lower pressure
west of the eastern mountains was producing wind gusts already
above 60 mph and winds to around 35 to 40 mph have occurred in
isolated spots in the valley. Have sped up timing of the higher
pops slightly with update from southwest to northeast and bumped
lows up a degree or two over southern and central valley.
Temperatures are being held up in many places by the winds and
lows may have already occurred over the northeast half of the
area...or will occur around sunrise when cold front moves through
western sections of the forecast area. Updated forecast sent. Will
update WSW and SPS products shortly.

TD

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR conditions early in the TAF period as clouds begin to lower
and rain spreads north and east into east Tennessee tonight.
Conditions should go to MVFR late tonight at KCHA first and then
at KTYS and KTRI Thursday morning. IFR conditions will move in
during the day at all sites. Southerly winds have increased and
will continue in the 10-20 kt range tonight with potential for
higher gusts and low-level wind shear. Winds will shift to the W
and NW and decrease late in the period Thursday. Rain will mix
with snow Thursday afternoon at CHA and change over late in the
period at KTYS and KTRI with MVFR conditions at KCHA and KTYS and
possible IFR conditions at KTRI.

TD

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Winter Weather Advisory from 4 PM Thursday to 4 AM EST Friday
     for Cherokee-Clay.

TN...High Wind Warning until noon EST Thursday for Blount Smoky
     Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

     Winter Storm Warning from 4 PM Thursday to 4 AM EST Friday for
     Blount Smoky Mountains-Cocke Smoky Mountains-Hancock-
     Hawkins-Johnson-Northwest Carter-Northwest Greene-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Sullivan-
     Unicoi-Washington.

     Winter Weather Advisory from 4 PM Thursday to 4 AM EST Friday
     for Anderson-Campbell-Claiborne-East Polk-Grainger-Hamblen-
     Jefferson-Knox-Loudon-Morgan-North Sevier-Northwest Blount-
     Northwest Cocke-Northwest Monroe-Roane-Scott-Southeast
     Monroe-Union-West Polk.

VA...Winter Storm Warning from 4 PM Thursday to 4 AM EST Friday for
     Lee-Russell-Scott-Washington-Wise.

&&
Hazardous weather outlook, Dec 23, 2:55 PM EST, 8 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
255 PM EST Wed Dec 23 2020

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-242000-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
255 PM EST Wed Dec 23 2020 /155 PM CST Wed Dec 23 2020/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

...Mountain Wave High Winds Expected from late this Afternoon
through Noon Thursday...

Strong storm system will move toward the area today producing very
windy conditions across the mountains and foothills of far east
Tennessee from late this Afternoon through Noon Thursday. Please
refer to the high wind warning for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

...Rain Changing to Snow Thursday Afternoon, Continuing through at
least Christmas Morning...
...Dangerous Wind Chills across the Higher elevations late
Thursday through Friday night...

A strong storm system will move across the Tennessee valley and
southern Appalachians Thursday and Thursday night. A period of
moderate to locally heavy rain will move across the region
Thursday. Rainfall of 1 to 1 1/2 inches are expected with locally
heavier amounts across the far east Tennessee Mountains possible.
Isolated runoff problems and localized flooding are possible.

Very cold air will begin to build into the area on Thursday, and
linger through Friday. Rain will change to snow Thursday afternoon
and snow showers will linger through at least Friday morning.
Snow accumulations of 2 to 4 inches are possible across northeast
Tennessee, southwest Virginia, and far east Tennessee Mountains.
Locally heavier amounts are possible the higher elevations. Please
refer to the Winter Storm Warning product for more details.

For the Plateau, parts of the central valley, and southwest North
Carolina, snowfall of 1/2 to 1 1/2 inches are possible. Refer to
the Winter Weather Advisory product for more information.
Elsewhere, little to no accumulations are anticipated.

The very cold airmass along with breezy west to northwest winds
from late Thursday through Friday night will produce dangerous
wind chills from 5 below zero to 5 above zero across the higher
terrain.

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Local storm report, Dec 23, 7:25 PM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
725 PM EST WED DEC 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     NON-TSTM WND GST 2 S CAMP CREEK          36.06N 82.76W
12/23/2020  M63 MPH          GREENE             TN   MESONET

            FROM CAMP CREEK WIND TOWER AT CAMP CREEK
            ELEMENTARY SCHOOL.

&&
Special weather statement, Dec 23, 10:56 PM EST, 41 minutes before
Special Weather Statement...UPDATED
National Weather Service Morristown TN
1056 PM EST Wed Dec 23 2020

TNZ081>085-098>100-241200-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley-
Including the cities of Cagle, Dunlap, Cartwright, Lone Oak,
Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton,
Dayton, Evensville, Old Washington, Grandview, Spring City,
Big Spring, Athens, Clear Water, Dentville, Etowah,
South Pittsburg, Haletown (Guild), Jasper, Martin Springs,
Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland,
and Tasso
1056 PM EST Wed Dec 23 2020 /956 PM CST Wed Dec 23 2020/

...Wintry and Turning much colder Thursday and Christmas Day...

A strong storm system continues to affect the area tonight and
Thursday and will exit the region Christmas Day. Very cold air
will build into the area Thursday and linger through Friday
night. Rain will change to snow Thursday afternoon. Snow showers
will linger through at least Friday morning. With the bulk of the
precipitation moving out quickly, accumulations will be very
limited with a dusting to a half an inch in general and perhaps
approaching an inch in across the highest elevations of the
plateau.

Colder air rushing in could allow for some black ice to develop.
Patches of black ice will be possible Christmas Eve night and
linger into Christmas morning so caution is advised on area roads.

Please listen to NOAA Weather Radio or your local media for the
latest updates on this situation.

TD

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:45 AM ESTWind Chill AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more53 hr

Nearby

Wind Advisories in Tennessee, 2020Wind Advisories in Virginia, 2020Wind Advisories in North Carolina, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.